Heparin-induced thrombocytopenia-associated thrombosis in pediatric intensive care patients.

@article{Schmugge2002HeparininducedTT,
  title={Heparin-induced thrombocytopenia-associated thrombosis in pediatric intensive care patients.},
  author={Markus Schmugge and Lorenz Risch and Andreas Robert Huber and Anne Benn and Joachim Ernst Fischer},
  journal={Pediatrics},
  year={2002},
  volume={109 1},
  pages={E10}
}
BACKGROUND Heparin-induced thrombocytopenia (HIT), a well-known side effect of heparin therapy, occurs in 1% to 5% of adults exposed to heparin. Of those, about 29% to 88% develop thrombosis. Most data on HIT-associated thrombosis in children are confined to anecdotal reports. OBJECTIVE To determine the incidence of HIT-associated thrombosis in heparin-exposed children. METHODS We performed a retrospective cohort study on all patients admitted to our pediatric intensive care unit between… CONTINUE READING